Journal of Commutative Algebra

On finitely stable domains, I

Stefania Gabelli and Moshe Roitman

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We prove that an integral domain $R$ is stable and one-dimensional if and only if $R$ is finitely stable and Mori. If $R$ satisfies these two equivalent conditions, then each overring of $R$ also satisfies these conditions, and it is $2$-$v$-generated. We also prove that, if $R$ is an Archimedean stable domain such that $R'$ is local, then $R$ is one-dimensional and so Mori.

Article information

J. Commut. Algebra, Volume 11, Number 1 (2019), 49-67.

First available in Project Euclid: 13 March 2019

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 13A15: Ideals; multiplicative ideal theory
Secondary: 13F05: Dedekind, Prüfer, Krull and Mori rings and their generalizations 13G05.

Archimedean domain finite character finitely stable Mori domain stable ideal


Gabelli, Stefania; Roitman, Moshe. On finitely stable domains, I. J. Commut. Algebra 11 (2019), no. 1, 49--67. doi:10.1216/JCA-2019-11-1-49.

Export citation


  • D.D. Anderson, J.A. Huckaba and I.J. Papick, A note on stable domains, Houston J. Math. 13 (1987), 13–17.
  • V. Barucci, Mori domains, in Non-Noetherian commutative ring theory; Recent advances, Kluwer Academic Publishers, Dordrecht, 2000.
  • H. Bass, On the ubiquity of Gorenstein rings, Math Z. 82 (1963), 8–28.
  • S. Bazzoni and L. Salce, Warfield domains, J. Algebra 185 (1996), 836–868.
  • A. Bouvier, The local class group of a Krull domain, Canad. Math. Bull. 26 (1983), 13–19.
  • M. Fontana, J.A. Huckaba and I.J. Papick, Prüfer domains, Mono. Text. Pure Appl. Math. 203 (1997).
  • S. Gabelli and G. Picozza, Star stability and star regularity for Mori domains, Rend. Sem. Mat. Univ. Padova 126 (2011), 107–125.
  • S. Gabelli and M. Roitman, On finitely stable domains, II, J. Commutative Algebra, to appear.
  • R. Gilmer, Domains in which valuation ideals are prime powers, Arch. Math. 17 (1966), 210–215.
  • ––––, Multiplicative ideal theory, Dekker, New York, 1972.
  • J. Lipman, Stable ideals and Arf rings J. Pure Appl. Alg. 4 (1974), 319–336.
  • J.L. Mott and M. Zafrullah, On Krull domains, Arch. Math. 56 (1991), 559–568.
  • J. Ohm, Some counterexamples related to integral closure in $D\lbrack\lbrack x\rbrack\rbrack$, Trans. Amer. Math. Soc. 122 (1966), 321–333.
  • B. Olberding, Globalizing local properties of Prüfer domains, J. Algebra 205 (1998), 480–504.
  • ––––, Stability, duality and $2$-generated ideals, and a canonical decomposition of modules, Rend. Sem. Mat. Univ. Padova 106 (2001), 261–290.
  • ––––, On the classification of stable domains, J. Algebra 243 (2001), 177–197.
  • ––––, On the structure of stable domains, Comm. Algebra 30 (2002), 877–895.
  • ––––, Noetherian rings without finite normalizations, Progr. Commut. Alg, 2 (2012), 171–203.
  • ––––, One-dimensional bad Noetherian domains, Trans. Amer. Math. Soc. 366 (2014), 4067–4095.
  • ––––, Finitely stable rings, in Commutative algebra, Recent advances in commutative rings, integer-valued polynomials, and polynomial functions, Springer, New York, 2014.
  • B. Olberding, One-dimensional stable rings, J. Algebra 456 (2016), 93–122.
  • D.E. Rush, Rings with two-generated ideals, J. Pure Appl. Alg. 73 (1991), 257–275.
  • ––––, Two-generated ideals and representations of abelian groups over valuation rings, J. Algebra 177 (1995), 77–101.
  • J.D. Sally and W.V. Vasconcelos, Stable rings and a problem of Bass, Bull. Amer. Math. Soc. 79 (1973), 574–576.
  • ––––, Stable rings, J. Pure Appl. Alg. 4 (1974), 319–336.